MAUDE Adverse Event Report: DEPUY IRELAND - 3015516266 ARTICULEZE HD CER 36 -2; PROSTHESIS, HIP, SEMI-CONSTRAINED

DEPUY IRELAND - 3015516266 ARTICULEZE HD CER 36 -2; PROSTHESIS, HIP, SEMI-CONSTRAINED
Catalog Number 473436920
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that upon implanting the head, user used the kincise to impact the head onto the femoral stem and the entire head shattered into three pieces.Affected side: unknown hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d9.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received, ¿upon implanting the head, user used the kincise to impact the head onto the femoral stem and the entire head shattered into three pieces¿.The articuleze hd cer 36 -2 (lot.10549c) returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device along with a material evaluation performed at depuy synthes warsaw.Visual analysis revealed that the femoral head had fractured into multiple pieces.A total of five (5) fragments were returned for evaluation, consisting of three (3) larger fragments and two (2) smaller fragments.Optical and digital microscopy of the femoral head fragments revealed multiple initiation sites along the internal taper.The primary fracture initiation site is approximately mid-depth of the taper and secondary initiations occur from various locations along the locking portion of the taper.Fracture surface features are consistent across the fragments and align with the majority of origins from the internal taper.A few small regions, particularly near the pole of the head, exhibited initiation from the articular surface; these appear to be secondary cracks resulting from the larger crack propagation originating at the internal taper.Scanning electron microscopy (sem) examination of the fracture surfaces revealed features consistent with ceramic overload fractures, including mirror, mist, and hackle zones and wallner lines.These features were consistent with ceramic overload crack propagation from the internal taper toward the articular surface.Backscattered electron (bse) imaging in composition mode was also used and no defects or compositional inhomogeneities were observed in the primary crack-initiation region.No evidence of material or manufacturing defects was observed that could contribute to the initiation and/or propagation of a crack.The femoral head fractured due to hoop stress overload beyond the burst strength of the material, consistent with high stress impaction during the implantation attempts.A manufacturing record evaluation was performed for the finished device [prod.Code: 473436920 / lot.10549c] including raw materials, and no non-conformances / manufacturing irregularities were identified during manufacturing.The overall complaint was confirmed as the observed condition of the articuleze hd cer 36 -2 would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device [prod.Code: 473436920 / lot.10549c] including raw materials, and no non-conformances / manufacturing irregularities were identified during manufacturing.Device history review: a manufacturing record evaluation was performed for the finished device [prod.Code: 473436920 / lot.10549c] including raw materials, and no non-conformances / manufacturing irregularities were identified during manufacturing.Corrected: h3.

Brand Name
ARTICULEZE HD CER 36 -2
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED
Manufacturer (Section D)
DEPUY IRELAND - 3015516266
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key24506132
Report Number1818910-2026-04116
Device Sequence Number10415499
Product Code LZO
UDI-Device Identifier10603295505693
UDI-Public(01)10603295505693(17)350430(10)10549C
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K222296
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number473436920
Device Lot Number10549C
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/17/2026
Supplement Date Received by Manufacturer03/10/2026
04/17/2026
06/04/2026
Initial Report FDA Received Date03/04/2026
Supplement Report FDA Received Date03/13/2026
04/17/2026
06/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale